Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 4, 2011, 7:21 PM MDT for Missoula County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 7:21 PM MDT (01:21 UTC)
- Expired
- Aug 4, 2011, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Missoula, MT
County Missoula County, MT
The radar
The Missoula radar (KMSX), 26 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2810 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043
WWUS85 KMSO 050121
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
621 PM PDT THU AUG 4 2011
MTZ005-050145-
MISSOULA/BITTERROOT VALLEYS-
721 PM MDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAVALLI AND CENTRAL
MISSOULA COUNTIES UNTIL 745 PM MDT...
AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS IN THE NORTHERN BITTERROOT AND MISSOULA VALLEYS
MOVING NORTH AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND
HEAVRY RAIN ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MISSOULA...LOLO...
FRENCHTOWN AND MILL CREEK ROAD IN BLACKCAT BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4660 11415 4670 11412 4683 11413 4696 11428
4702 11428 4704 11426 4702 11408 4697 11396
4687 11396 4682 11401 4672 11401 4667 11396
4661 11396
TIME...MOT...LOC 0119Z 177DEG 29KT 4668 11409
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:11 PM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 4, 2:11 PM MDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 211 PM MDT THU AUG 4 2011 .DISCUSSION... AN APPROACHING TROUGH OVER OREGON NOW IS TRIGGERING THUNDERSTORMS ACROSS SOUTHERN AND CENTRAL IDAHO AND INTO EXTREME SOUTHWEST MONTANA. STORMS WILL CONTINUE TONIGHT AND SPREAD INTO WESTERN MONTANA...MAINLY SOUTH OF INTERSTATE 90. THE TROUGH REMAINS ANCHORED OVER THE WEST COAST THROUGH THE WEEKEND...LEAVING THE AREA UNDER SOUTHWEST FLOW. AS A RESULT...THE DAILY PATTERN OF AFTERNOON THUNDERSTORMS AND SHOWERS OVERNIGHT WILL MORE OR LESS CONTINUE THROUGH THE WEEKEND. THE MAIN AREAS AFFECTED WILL CONTINUE TO BE SOUTH OF INTERSTATE 90...AND THE HIGHLINE ALONG THE CONTINENTAL DIVIDE. OTHERWISE...TEMPERATURES REMAIN CLOSE TO SEASONAL AVERAGES UNDER PARTLY CLOUDY SKIES AND LIGHT WINDS. UNSTABLE AFTERNOON CONDITIONS WILL CONTINUE SUNDAY THROUGH THE BEGINNING OF THE WEEK...PROMOTING THE DEVELOPMENT OF AFTERNOON SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM. BY MIDWEEK HOWEVER...THE OVERALL GENERAL LONGWAVE PATTERN IS INDICATIVE OF HIGH PRESSURE REBUILDING (ALBEIT RATHER FLATLY) ACROSS THE WESTERN UNITED STATES THROUGH NEXT WEEKEND. THIS WILL ALLOW FOR LITTLE IN THE WAY OF MOISTURE...KEEPING CONDITIONS MOSTLY PRECIPITATION-FREE ACROSS THE NORTHERN ROCKIES. && .AVIATION...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BUILD THIS AFTERNOON AS AN UPPER LEVEL TROUGH APPROACHES THE NORTHERN ROCKIES. CONVECTION HAS INITIALIZED ACROSS NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA AROUND POTENTIALLY IMPACTING AIRFIELDS KBTM AND KSMN. CONVECTION IS EXPECTED TO SPREAD FURTHER NORTH AFTER 05/0000Z AND COULD REACH TO AIRFIELD KMSO. AREAS NORTH OF A LINE FROM KP69 TO KMSO TO KHLN ARE NOT EXPECTED TO EXPERIENCE WIDESPREAD CONVECTION ALTHOUGH AN ISOLATED THUNDERSTORM IS POSSIBLE. WITH ANY THUNDERSTORMS THAT FORM...THE MAIN THREAT WILL BE FOR GUSTY WINDS AND SMALL HAIL. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...LEACH LONG TERM....ALLEGRETTO AVIATION...SMITH
In the hours before
Local storm report, Aug 4, 4:26 PM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
426 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 22 S SALMON 44.86N 113.89W
08/04/2011 LEMHI ID TRAINED SPOTTER
A FEW PIECES OF VINYL SIDING, 4FT TO 6FT LONG, BLOWN OFF
HOUSE ALONG WITH SMALL TREES KNOCKED DOWN. WIND GUSTS
ESTIMATED AROUND 50 MPH.
&&
DICKERSONSpecial weather statement, Aug 4, 6:58 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
658 PM MDT THU AUG 4 2011
IDZ006-050130-
SOUTHERN CLEARWATER MOINTAINS-
558 PM PDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IDAHO COUNTY UNTIL
630 PM PDT...
AT 553 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 25 MILES NORTHWEST OF VICTOR...OR 31 MILES
NORTHWEST OF HAMILTON...MOVING NORTHWEST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POWELL AND LOLO PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4661 11471 4662 11470 4663 11459 4665 11456
4664 11454 4654 11447 4646 11470 4660 11482
4660 11481
TIME...MOT...LOC 0057Z 152DEG 26KT 4658 11465Special weather statement, Aug 4, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
621 PM PDT THU AUG 4 2011
MTZ005-050145-
MISSOULA/BITTERROOT VALLEYS-
721 PM MDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAVALLI AND CENTRAL
MISSOULA COUNTIES UNTIL 745 PM MDT...
AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS IN THE NORTHERN BITTERROOT AND MISSOULA VALLEYS
MOVING NORTH AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND
HEAVRY RAIN ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MISSOULA...LOLO...
FRENCHTOWN AND MILL CREEK ROAD IN BLACKCAT BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4660 11415 4670 11412 4683 11413 4696 11428
4702 11428 4704 11426 4702 11408 4697 11396
4687 11396 4682 11401 4672 11401 4667 11396
4661 11396
TIME...MOT...LOC 0119Z 177DEG 29KT 4668 11409The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:58 PM MDT | Special Weather Statement | MSO | 32 min | |
| Aug 4, 7:28 PM MDT | Special Weather Statement | MSO | Missoula | 32 min |
| Aug 5, 1:00 PM MDT | Special Weather Statement | MSO | Flathead | 45 min |
| Aug 5, 3:59 PM MDT | Special Weather Statement | MSO | Lake | 26 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.